Stevens‒Johnson syndrome/toxic epidermal necrolysis (SJS/TEN) is a rare, severe skin and mucocutaneous reaction, characterised by extensive epidermal necrosis and skin sloughing. Drugs are common triggers, with reactions to a number of classes reported. In this case report, we describe the timeline, clinical signs, histopathological features and management of a dog with SJS/TEN. A 4‐year‐old entire male Cocker Spaniel cross presented with a 1‐week history of painful, pruritic and progressive erythematous macules, plaques, erosions, ulcers, crusts, full‐thickness necrosis and adherent eschars affecting the periocular skin, pinnae, trunk, flanks, ventrum, prepuce and scrotum. Histopathology confirmed SJS/TEN. Supportive care and glucocorticoid therapy led to remission of acute clinical signs within 7 days. The ulcers healed within 10 weeks. The only recent medication was a combined lotilaner/milbemycin product given 5 days prior to onset of signs. The acute onset, treatment history and progression make lotilaner/milbemycin the most likely causative agent.
No takes yet. Share an insight, caveat, or question.
McHale et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: